Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the term for a racing heart?

what is the term for a racing heart?
Mon, 14 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response
Tachycardia (rapid heart beat).
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i get intermittent heart palps with heart racing that can last for hours i don,t know if it is related to blood sugar, stress, hormones or real heart disease it is scary i am a 47 y.o. female with elev a1c, lots of stress, elev cholest but normal periods so far. how concerned should i be?

doctor1 MD

sometime when am sad down my heart races like mad for about 6 seconds feals really weird what could this be ???

doctor1 MD

I done a question earlyer but worded it wrong. Sometime when i am sat down or in bed when im relaxed i get a sudden heart race it races really fast for up to 8 seconds i have just had one sat hear and am wondering what it could be please help???

Recent questions on  Increased heart rate

doctor1 MD

I'm a 47-year old female, 5'6, 200 lbs (way over weight, I know!), type 2 diabetes, high cholesterol, hypothyroidism, tachycardia, fibromyalgia, neuropathy, and hiatel hernia. Endoscopy and colonoscopy in 2008, normal other than hiatel hernia. Told to repeat in 10-years. As far back as I can remember, I have never had regular B/Ms. For the past month, I have been in severe pain in the URQ region. I have had x-rays, US, Hida-Scan, and CT. Dx, is constipation in right colon (area of pain). This past weekend, my dr put me on a liquid diet and typical colon cleanse for f/u x-ray. I am still having serve pain and have not had a B/M in 5 days. Dr said to take Dulcolax every other day until I have B/M every day and to take Miralax every day. F/u in 2 week, said may have to repeat colonoscopy if pain is still there. Does it sound like my doctor is doing everything necessary to determine source of pain? I am miserable! Please help!

doctor1 MD

43 year old female, normal weight in good health. .Total hysterectomy done Dec. 2010, benign ovarian mass; 2 weeks after episode of PSVT, then next week chest pain and spasms. 1 episode of tachycardia of 140's bpm sustained for 1 hour. Preop ekg normal and new ekgs show slight t wave changes. Checked for PE, CT clear and lower ultrasound clear. ECHO 67% EF, normal nuclear and treadmill stress test, normal cardiac cath, carotid us. TSH was 5.4 at the beginning of Jan. but returned to 2.3 2 wks later. Taking Cartia 120 mg once daily and Metoprol 12.5 bid. Sent to cardio EP, who states that condition is due to low sodium levels and advised to up sodium. Sodium levels taken 3xs over this period have been between 133 -135. Intermittent slight chest pain continues, returning to work next week. Primary care does not believe it is due to low sodium levels, doing 24 hr osmality and sodium tests. Is there anything else we should look for?

doctor1 MD

I have the following symptoms and am trying to obtain a diagnosis that is correct for all of these: they are as follows: heart arrhythmia, bladder incontinence (very severe that it pours out of me at times), urinary frequency at night, problems breathing when I lie flat, (I sleep with a wedge), shortness of breath, pitting edema in left leg and now in right calf and ankle area, severe coughing at times usually severe with a gagging reflex, a slightly enlarged right heart valve, swooshing in my body when I sit down or arise, weakness in my lower legs or extremities, swelling in my abdomen and ankles, weight gain especially around the stomach and headaches. I was diagnosed with supraventricular tachycardia already, sleep apnea, fibromyalgia, obstructive breathing disease, however, with the severe bladder and urinary problems, could these be related to a chronic kidney disease with the heart issues as well? I also noticed that I have had severe mood swings, confusion, weakness, sometimes speaking a different language. My grandparents were from Poland, Bohemia and the Czech area and had heart disease and my grandmother had kidney failure. I was injured back in 2004 and had knee surgery along with a blood clot that was removed at that time. I previously had a gushing feeling of warmth going up my spine and then it would go up through the back of my head and then dissipate. Could there signs of a blood clot somewhere?

doctor1 MD

I have a feeling in my chest like my heart is sinking or slowing to the point of a slight loss of breath. It happens every day now and sometimes as much as 5-7 times in a minute. This is beginning to scare me. It feels like my heart is interrupted when beating and stops abruptly then beats hard when restarting or something. I have Tachycardia and take Toprol XL for that (Metotoprolol XR); I never have had a great heart rate even in the past (5-6) years since taking Toprol, it is usually about 100 bpm by late evening while resting supine on the couch. I also take Lisinopril HCTZ for high blood pressure. That is working great for the past 5 years together. I have a great BP with these meds. I also have Multiple Schlerosis (Relapsing and Remitting). I have lesions in my Brain stem, Thorasic and Lower Lumbar; the wors in the Thorasic and Brain Stem area.

doctor1 MD

Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages, one ectopic and this successful pregnancy is with IVF. I had asked you about B12 deficiency, BPD/AC...

doctor1 MD

My husband has had these symptoms for over a year: extreme fatigue , dizziness & slight headache. These symptoms have come and go all this time. he was sent to a neurologist and his meds checked. Since Oct. the symptoms have become worse and now...

doctor1 MD

Hi Dr. XXXXXXX yes this is a followup. I started weaning from the bystolic 2.5mg on Nov 20. 12.5 for 4 days, then 6.25 for 4 days, then 3.125 for 3 days. Last dose on Thursday, Nov 30. On 12-6 I suddenly experienced bounceback blood pressure of...